New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Veteran Member

Date Joined Jul 2007
Total Posts : 1303
   Posted 6/19/2009 8:36 PM (GMT -6)   
Im not sure what it is and Im super worried that its the medicine and that its not working..
Been on the Cymbalta like 3 weeks now and I really hadnt seen a huge difference. I thought maybe it was helping, since I wasnt feeling 100% depressed all the time.. But, now I am. Lately I have been feeling really down and out. I have been really distant from everyone, including my best friend who is amazing. He spent the night the other night and I felt like I was such a jerk to him because I didnt talk much and we didnt do anything at all except lay and watch tv.
Last night I cried and cried. All I could think was that I didnt deserve to be in the world with others who are "normal" and can have relationships with others and have friends and go out and be social. I just feel like I cant create new friendships and I cant be social and I cant operate with other people. My sleep is always messed up. Im always sleeping or tired. I do nothing..
I just feel like maybe I shouldnt be able to around other people. Like Im not ready... Its hard to explain. I just feel really down.
But, Im very worried that its the medicine.. that its not working.. perhaps even making things worse. I know it can take a lot to find the right meds...but I was really hopeful..
Whats wrong? What should I do.... Im just really upset right now... any help?
Lyrica(15 months on-quit Feb. 09),Paxil(10-11 months, quit 6-4-09) Starting Cymbalta and Rozerem Fibromyalgia, Depression, Anxiety, Panic Attacks-currently in therapy-new doc thinks I could have Dysthymia or Borderline Personality Disorder...
"Cracks in the concrete are just reminders that you fall apart no matter how strong you are"
"Sometimes it is best to forget what you feel and remember what you deserve"
    "Im going to smile like nothing is wrong, talk like everything is perfect, act like its all a dream, and pretend its not hurting me."

Regular Member

Date Joined May 2009
Total Posts : 85
   Posted 6/19/2009 9:16 PM (GMT -6)   
Best thing I can tell you is to try to forget about it. I don't know how old you are but I am 21 and am in a VERY bad place right now mentally. That being said I will never let depression beat me and it is important that you fight it as well. As hard as it seems, keep yourself busy and around friends and family. I find that when I'm alone I'm in a worse place mentally. I almost gave up yesterday and ended it but I won't EVER do that. As much as it hurts right now I know that you can get through this, we all can.

gentleman k
Regular Member

Date Joined May 2009
Total Posts : 87
   Posted 6/19/2009 10:23 PM (GMT -6)   
It does take a while for depression meds. to take full effect. If you can, give it about 2 more weeks and then get in to see a dr. if you are not better. You may need to be on another med. There are many medications out there to help and sometimes it takes a little while for the dr. to get the right one for you. Try to stay positive and keep yourself busy if you can. Hang in there, as things will get better. I've been on Paxil for over 5 yrs. and doing well.

gentleman k

Paxil-20 mg. once per day for depression
Prilosec 20 mg. once per day for GERD

Veteran Member

Date Joined Oct 2008
Total Posts : 1683
   Posted 6/19/2009 11:19 PM (GMT -6)   

Go back to your doctor and write down every symptom/side effect that you are dealing with right now. Have you ever looked at doing CBT? it can really clear your mind of negative thoughts and allow you to live the life you so deserve to live.

Keep us posted, hang in there,

Maz XX

                        Co-Moderator Anxiety & Panic- Depression
'He heals the broken hearted and binds up their wounds.' (Psalm 147:3)
Panic Disorder, Agoraphobia, CFS, Fibromyalgia, Chronic Sinusitis, TMJ disorder, Asthma, Endometriosis, PCOS, Chronic E.N.T and Upper respiratory tract infections, Reactive Arthritis, GERD,  IBS, Glandular fever, Migraines, Anemia, Chemical/Noise/Light sensitivity, Trichotilomania, PTSD, Seasonal Mood  Disorder, OCD, Benign Vertigo,  Impaired immune system. Tachycardia, tinnitus, low clotting factor= bruising. Tendonitis, Bursitis.
Meds: Zoloft 150mg. Xanax 4mg. Celebrex. Mobic. Panadeine Forte. Digesic. Nexium. Phenergan.Multiple surgeries- I bear the scars of my poor physical health.
Age:29. AP first DX @ 10. Fibro etc DX @14. Proud Aussie.

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40406
   Posted 6/20/2009 10:38 AM (GMT -6)   
Hi Christi,

I agree with Steelcody, give your anti depressant another two to three weeks to get the full effect. Anti depressants take up to six weeks to reach the full effect. But as Maz said. Write things down. Keep a journal. Talk about how you feel, what is going on that day. You might find a pattern there.

Remember that I am always here for you too. I am working now, so I might not get right back to you, but I am here for you.

If it gets too overwhelming, call the doctor. But if it isn't, try to wait the medication out. and there are many different ones to choose from.

Best wishes for a better day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Regular Member

Date Joined Jun 2009
Total Posts : 35
   Posted 6/20/2009 11:11 PM (GMT -6)   
Ive been on cymbalta 60mg sense august last year. Honestly for me i really dont know if they are working well for my depression. On my anxiety they are.Everyone will respond differently of course, but you need to give them longer to work , your only in the early stages. My doctor wants to give me another med with the cymbalta, i havent agreed yet, but if i want my emotions to balance out and my depression to ease a bit i will give it a go.
hang in there a bit longer

Elite Member

Date Joined Mar 2009
Total Posts : 18573
   Posted 6/21/2009 2:54 AM (GMT -6)   
hey tennis, seek medical assistance. i, can not and do not know how to define normal. my least favourite word. take care of you. sorry that you are down, keep fightin'. always here for ya. jamie.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/21/2009 6:13 PM (GMT -6)   

Hey Christi,

I was on Cymbalta for over a year and my dose ranged from 30 mgs to as high as 120mg per day at one point.  Of course 120mg knocked me right to the floor literally as I became extremely dizzy and my BP dropped.

My Pdoc really pushed this med on me as I was on 90 mg for a long time but I finally decided I had given it a fair chance and I was still having frquent episodes of crying and feeling upset so I decided I want to try going without an AD per se'.  I ma not 8 weeks off Cymbalta and I do believe I am doing better.  I still take the Trazodone 100mg at bed time and Buspar daily for the anxiety but I am not on one of the SNRIs anymore.

I do agree to give it a fair chance.  Cymbalta has been a good drug for many but just not for me.  :)

You know I am here for you and remember you are a very worthy person who works hard at overcoming a very tough disorder. Be proud of who you are my young friend.




Moderator: Osteoarthritis & GERD/Heartburn
Co-Moderator: Anxiety/Panic, & Depression
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 5:51 PM (GMT -6)
There are a total of 2,713,131 posts in 299,163 threads.
View Active Threads

Who's Online
This forum has 153738 registered members. Please welcome our newest member, Sheeepman.
338 Guest(s), 10 Registered Member(s) are currently online.  Details
Wdan, Melissa D., schoolpsych, NashvilleNerd, astroman, Redwing57, saozemko, beatUC, k07, Oranged

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer